Hail, Clay
- When
- July 21, 6:25 PM CST
- Where
- Clay County, 4 mi SE of Webb
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.917, -94.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 21, 2:45 PM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 PM CDT SUN JUL 21 2002 SHWRS AND TSTMS N/NW OF CDNT SHUD SPRD EWD AND CLR OUT OF NWRN PART OF FCST AREA THIS EVE AND CNTRL PART BY MIDNGT. TSTMS WITH SVR THREAT CLOSER TO FNT WILL AFFECT AREA THIS EVE WITH SOME CHC CONTG CONVECTN SERN PART OF AREA MAINLY NWRN IA LATE TNGT. COOLR SRIER AIR SHUD CONT TO FLOW IN AND MAKE FOR PTCLDY AND COOLER DAY MON...MSTLY CLR MON NGT AND TUE WITH MILD TEMPS. WILL KEEP CHC TSTMS WED WITH NEXT WV...BEGINNING WRN PART OF AREA TUE NGT. ANOTHER SHOT FRI WITH REST OF EXTNDED DRY. TEMPS WILL BE A LTL WRMR THAN WE HAVE BEEN CARRYING IN EXTNDED WITH WARMUPS WED FRI AND MORE ESPLY SUN. WE KNEW MRF AND AVN HAD BEEN RUNNING CONSISTENTLY TOO COOL...LOOKS A LTL BETTER TDA BUT STILL TOO COOL SOME DAYS. HEAT ADVSY ALLOWED TO DIE WITH THIS FCST FOR PART OF NWRN IA. .FSD...NONE WILLIAMS
IAZ001-012-020-031-MNZ080-081-098-NEZ013-014-SDZ067-070-071-220100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 724 PM CDT SUN JUL 21 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 517 CANCELLED FOR EXTREME SOUTHEAST SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA...AND PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA... POTENTIALLY SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE IOWA COUNTIES ADJOINING SOUTH DAKOTA...AND SOUTH OF MOST OF SOUTHWEST MINNESOTA. SEVERE THUNDERSTORM WATCH NUMBER 517 HAS BEEN CANCELLED FOR THESE AREAS. WILLIAMS
The Sioux Falls radar (KFSD), 162 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2002Every state in 2002This day in weather historyWarnings in Iowa, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309515.